MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as the lens was inserted and removed.If explanted, give date: not applicable, as the lens was inserted and removed.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the haptic of a ar40e 4.0 diopter intraocular lens (iol) was noticed distorted while inserting into the patient's left eye (os).Reportedly, the lens was not fully inserted.The replacement lens was a non-amo lens.There was a 1.8 mm incision enlargement, but no vitrectomy or sutures were used.There was no patient injury or complications.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: in the initial report, the incorrect lens model (ar40m) was entered in model #/lot #.The correct model is ar40e.Additional data: device available for evaluation? yes.Returned to manufacturer on: 11/28/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection under microscope showed that the lens had a large cut from the lens edge across the optic.One lens haptic was observed distorted and detached by the middle of the haptic/loop.The detached haptic piece was not returned.No issues were observed with the other haptic.The condition observed in the lens and the way the cut is formed is consistent with a lens that was cut as part of the surgical process.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7015173
Report Number2648035-2017-02028
Device Sequence Number155686
Product Code HQL
UDI-Device Identifier05050474501867
UDI-Public(01)05050474501867(17)220204
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/04/2022
Device Model NumberAR40E
Device Catalogue NumberAR40E00040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE, LOT NUMBER CC00806
Outcome Attributed to Adverse Event Required Intervention;